SMITH & NEPHEW, INC. MODULAR DRIVING PLATFORM; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Back to Search Results |
| Catalog Number |
71935633 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/13/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, during tka surgery, the bottom of two (2) modular driving platform broke off.The procedure was resumed, without any delay, using a s+n back-up device.Patient was not injured as consequence of this problem.
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
Additional Manufacturer Narrative
H3, h6: the associated devices were returned and evaluated.The visual inspection revealed that a large piece of the bottom of the devices broke off.Only one piece from one device was returned.The devices show signs of significant wear and use.This inspection was conducted by naked eye.Devices´ batch numbers were not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history of the previous 12 months revealed similar events for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.These devices are reusable instruments that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.